Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes redness of toe?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9351 Questions
Question
My third toe is very red. has been this way for about 5 days. I have no feeling in that toe ever since a bunion surgery 2 yr ago, so I can't tell if it is itchy or painful. I am. recuperating from an allergicc reaction to some kind of weed or swimmersitch which I have had for 2 weeks. The dermatologist gave me a cortisone shot and desoximetasone to put on it. I didn't think to ask about the toe. while the rash is improving, the toe is not. any suggestions?
Posted Sun, 24 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Ivan R. Rommstein 50 minutes later
Brief Answer:
Hi and welcome to HCM

Detailed Answer:
if you are diabetic or there is legs arterial insufficiency then this is probbably inflammation and antibiotics are neccesary,probably amoxicillin for 7-10 days. loss of sensation may mimic this inflammation so it would be smart to do inflammatory markers and visit doctor. single toe redness shouldnt be part of allergic reaction so it wont improve on steroids.actually steroids may aggravate this as well. So, all in all this is not some emergency but try to rest in next 24 hours,apply cold compresses on toe,take nonsteroid painkillers and see what happens. if there is no improvement then you should visit doctor and have this antibiotic I ve mentioned, Wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor